U.S. doctors online nowAsk doctors free
Sacramento, CA
A 27-year-old female asked:

I just took 1000mg of tylenol (acetaminophen) an hour ago can i take 800 mg of motrin. i have a headache with no relief of tylenol (acetaminophen). headaches on n off 3 days now.

2 doctor answers8 doctors weighed in
Dr. Keshab Paudel
Internal Medicine 21 years experience
Sure: But if your pain does not get better and severe , then you want to go to ed.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Sewa Legha
Medical Oncology 52 years experience
You could: The maximum benefit of tylenol (acetaminophen) is manifest by 2-3 hours after you took it. If you headache is not gone by then you could take motrin. They have additive benefit and no harmful interaction. So it should be safe. But if your headache persists despite motrin, you should consider going to your doctor for an examination to find the cause which can at times be serious problem inside the head.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Mar 31, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.